April  2021, 14(2): 389-406. doi: 10.3934/krm.2021009

Mass-conserving weak solutions to the coagulation and collisional breakage equation with singular rates

1. 

Tata Institute of Fundamental Research, Centre for Applicable Mathematics, Bangalore-560065, Karnataka, India

2. 

Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee-247667, Uttarakhand, India

3. 

Department of Mathematics, Birla Institute of Technology and Science, Pilani, Pilani-333031, Rajasthan, India

* Corresponding author: Prasanta Kumar Barik

Received  March 2020 Revised  January 2021 Published  March 2021

In this article, the existence of mass-conserving solutions is investigated to the continuous coagulation and collisional breakage equation with singular collision kernels. Here, the probability distribution function attains singularity near the origin. The existence result is constructed by using both conservative and non-conservative truncations to the continuous coagulation and collisional breakage equation. The proof of the existence result relies on a classical weak $ L^1 $ compactness method.

Citation: Prasanta Kumar Barik, Ankik Kumar Giri, Rajesh Kumar. Mass-conserving weak solutions to the coagulation and collisional breakage equation with singular rates. Kinetic & Related Models, 2021, 14 (2) : 389-406. doi: 10.3934/krm.2021009
References:
[1]

P. K. Barik, Existence of mass-conserving weak solutions to the singular coagulation equation with multiple fragmentation, Evol. Equ. Control Theory, 9 (2020), 431-446.  doi: 10.3934/eect.2020012.  Google Scholar

[2]

P. K. Barik and A. K. Giri, A note on mass-conserving solutions to the coagulation and fragmentation equation by using non-conservative approximation, Kinet. Relat. Models, 11 (2018), 1125-1138.  doi: 10.3934/krm.2018043.  Google Scholar

[3]

P. K. Barik and A. K. Giri, Existence and uniqueness of weak solutions to the singular kernels coagulation equation with collisional breakage, arXiv: 1806.03911, (2018). Google Scholar

[4]

P. K. Barik and A. K. Giri, Global classical solutions to the continuous coagulation equation with collisional breakage, Z. Angew. Math. Phys., 71 (2020), 1-23.  doi: 10.1007/s00033-020-1261-5.  Google Scholar

[5]

P. K. Barik and A. K. Giri, Weak solutions to the continuous coagulation model with collisional breakage, Discrete Contin. Dyn. Syst., 40 (2020), 6115-6133.  doi: 10.3934/dcds.2020272.  Google Scholar

[6]

P. K. BarikA. K. Giri and P. Laurençot, Mass-conserving solutions to the Smoluchowski coagulation equation with singular kernel, Proc. Roy. Soc. Edinburgh Sect. A, 150 (2020), 1805-1825.  doi: 10.1017/prm.2018.158.  Google Scholar

[7]

P. S. Brown, Structural stability of the coalescence/breakage equations, J. Atmosph. Sci., 52 (1995), 3857-3865.   Google Scholar

[8]

C. C. Camejo and G. Warnecke, The singular kernel coagulation equation with multifragmentation, Math. Methods Appl. Sci., 38 (2015), 2953-2973.  doi: 10.1002/mma.3272.  Google Scholar

[9]

Z. Cheng and S. Redner, Kinetics of fragmentation, J. Phys. A. Math. Gen., 23 (1990), 1233-1258.  doi: 10.1088/0305-4470/23/7/028.  Google Scholar

[10]

Z. Cheng and S. Redner, Scaling theory of fragmentation, Phys. Rev. Lett., 60 (1988), 2450-2453.  doi: 10.1103/PhysRevLett.60.2450.  Google Scholar

[11]

M. H. Ernst and I. Pagonabarraga, The nonlinear fragmentation equation, J. Phys. A. Math. Theor., 40 (2007), F331–F337. doi: 10.1088/1751-8113/40/17/F03.  Google Scholar

[12]

M. EscobedoP. LaurençotS. Mischler and B. Perthame, Gelation and mass conservation in coagulation-fragmentation models, J. Differential Equations, 195 (2003), 143-174.  doi: 10.1016/S0022-0396(03)00134-7.  Google Scholar

[13]

F. Filbet and P. Laurençot, Mass-conserving solutions and non-conservative approximation to the Smoluchowski coagulation equation, Arch. Math., 83 (2004), 558-567.  doi: 10.1007/s00013-004-1060-9.  Google Scholar

[14]

A. K. GiriP. Laurençot and G. Warnecke, Weak solutions to the continuous coagulation with multiple fragmentation, Nonlinear Anal., 75 (2012), 2199-2208.  doi: 10.1016/j.na.2011.10.021.  Google Scholar

[15]

M. Kostoglou and A. J. Karabelas, A study of the nonlinear breakage equation: Analytical and asymptotic solutions, J. Phys. A. Math. Gen., 33 (2000), 1221-1232.  doi: 10.1088/0305-4470/33/6/309.  Google Scholar

[16]

P. Laurençot, Mass-conserving solutions to coagulation-fragmentation equations with nonintegrable fragment distribution function, Quart. Appl. Math., 76 (2018), 767-785.  doi: 10.1090/qam/1511.  Google Scholar

[17]

P. Laurençot, Weak compactness techniques and coagulation equations, Evolutionary Equations with Applications in Natural Sciences, J. Banasiak & M. Mokhtar-Kharroubi (eds.), Lecture Notes Math., 2126 (2015), 199–253. doi: 10.1007/978-3-319-11322-7_5.  Google Scholar

[18]

P. Laurençot and S. Mischler, From the discrete to the continuous coagulation-fragmentation equations, Proc. Roy. Soc. Edinburgh Sect. A, 132 (2002), 1219-1248.  doi: 10.1017/S0308210502000598.  Google Scholar

[19]

P. Laurençot and D. Wrzosek, The discrete coagulation equations with collisional breakage, J. Statist. Phys., 104 (2001), 193-220.  doi: 10.1023/A:1010309727754.  Google Scholar

[20]

F. Leyvraz and H. R. Tschudi, Singularities in the kinetics of coagulation processes, J. Phys. A, 14 (1981), 3389-3405.  doi: 10.1088/0305-4470/14/12/030.  Google Scholar

[21]

D. J. McLaughlinW. Lamb and A. C. McBride, An existence and uniqueness result for a coagulation and multiple-fragmentation equation, SIAM J. Math. Anal., 28 (1997), 1173-1190.  doi: 10.1137/S0036141095291713.  Google Scholar

[22]

V. S. Safronov, Evolution of the Protoplanetary Cloud and Formation of the Earth and the Planets, Israel Program for Scientific Translations Ltd. Jerusalem, 1972. Google Scholar

[23]

I. W. Stewart, A global existence theorem for the general coagulation-fragmentation equation with unbounded kernels, Math. Methods Appl. Sci., 11 (1989), 627-648.  doi: 10.1002/mma.1670110505.  Google Scholar

[24]

R. D. VigilI. Vermeersch and R. O. Fox, Destructive aggregation: aggregation with collision-induced breakage, Colloid and Interface Science, 302 (2006), 149-158.  doi: 10.1016/j.jcis.2006.05.066.  Google Scholar

[25]

I. I. Vrabie, Compactness Methods for Nonlinear Evolutions, 2nd edition, Pitman Monogr. Surveys Pure Appl. Math., Longman, 1995.  Google Scholar

[26]

D. Wilkins, A geometrical interpretation of the coagulation equation, J. Phys. A, 15 (1982), 1175-1178.  doi: 10.1088/0305-4470/15/4/020.  Google Scholar

show all references

References:
[1]

P. K. Barik, Existence of mass-conserving weak solutions to the singular coagulation equation with multiple fragmentation, Evol. Equ. Control Theory, 9 (2020), 431-446.  doi: 10.3934/eect.2020012.  Google Scholar

[2]

P. K. Barik and A. K. Giri, A note on mass-conserving solutions to the coagulation and fragmentation equation by using non-conservative approximation, Kinet. Relat. Models, 11 (2018), 1125-1138.  doi: 10.3934/krm.2018043.  Google Scholar

[3]

P. K. Barik and A. K. Giri, Existence and uniqueness of weak solutions to the singular kernels coagulation equation with collisional breakage, arXiv: 1806.03911, (2018). Google Scholar

[4]

P. K. Barik and A. K. Giri, Global classical solutions to the continuous coagulation equation with collisional breakage, Z. Angew. Math. Phys., 71 (2020), 1-23.  doi: 10.1007/s00033-020-1261-5.  Google Scholar

[5]

P. K. Barik and A. K. Giri, Weak solutions to the continuous coagulation model with collisional breakage, Discrete Contin. Dyn. Syst., 40 (2020), 6115-6133.  doi: 10.3934/dcds.2020272.  Google Scholar

[6]

P. K. BarikA. K. Giri and P. Laurençot, Mass-conserving solutions to the Smoluchowski coagulation equation with singular kernel, Proc. Roy. Soc. Edinburgh Sect. A, 150 (2020), 1805-1825.  doi: 10.1017/prm.2018.158.  Google Scholar

[7]

P. S. Brown, Structural stability of the coalescence/breakage equations, J. Atmosph. Sci., 52 (1995), 3857-3865.   Google Scholar

[8]

C. C. Camejo and G. Warnecke, The singular kernel coagulation equation with multifragmentation, Math. Methods Appl. Sci., 38 (2015), 2953-2973.  doi: 10.1002/mma.3272.  Google Scholar

[9]

Z. Cheng and S. Redner, Kinetics of fragmentation, J. Phys. A. Math. Gen., 23 (1990), 1233-1258.  doi: 10.1088/0305-4470/23/7/028.  Google Scholar

[10]

Z. Cheng and S. Redner, Scaling theory of fragmentation, Phys. Rev. Lett., 60 (1988), 2450-2453.  doi: 10.1103/PhysRevLett.60.2450.  Google Scholar

[11]

M. H. Ernst and I. Pagonabarraga, The nonlinear fragmentation equation, J. Phys. A. Math. Theor., 40 (2007), F331–F337. doi: 10.1088/1751-8113/40/17/F03.  Google Scholar

[12]

M. EscobedoP. LaurençotS. Mischler and B. Perthame, Gelation and mass conservation in coagulation-fragmentation models, J. Differential Equations, 195 (2003), 143-174.  doi: 10.1016/S0022-0396(03)00134-7.  Google Scholar

[13]

F. Filbet and P. Laurençot, Mass-conserving solutions and non-conservative approximation to the Smoluchowski coagulation equation, Arch. Math., 83 (2004), 558-567.  doi: 10.1007/s00013-004-1060-9.  Google Scholar

[14]

A. K. GiriP. Laurençot and G. Warnecke, Weak solutions to the continuous coagulation with multiple fragmentation, Nonlinear Anal., 75 (2012), 2199-2208.  doi: 10.1016/j.na.2011.10.021.  Google Scholar

[15]

M. Kostoglou and A. J. Karabelas, A study of the nonlinear breakage equation: Analytical and asymptotic solutions, J. Phys. A. Math. Gen., 33 (2000), 1221-1232.  doi: 10.1088/0305-4470/33/6/309.  Google Scholar

[16]

P. Laurençot, Mass-conserving solutions to coagulation-fragmentation equations with nonintegrable fragment distribution function, Quart. Appl. Math., 76 (2018), 767-785.  doi: 10.1090/qam/1511.  Google Scholar

[17]

P. Laurençot, Weak compactness techniques and coagulation equations, Evolutionary Equations with Applications in Natural Sciences, J. Banasiak & M. Mokhtar-Kharroubi (eds.), Lecture Notes Math., 2126 (2015), 199–253. doi: 10.1007/978-3-319-11322-7_5.  Google Scholar

[18]

P. Laurençot and S. Mischler, From the discrete to the continuous coagulation-fragmentation equations, Proc. Roy. Soc. Edinburgh Sect. A, 132 (2002), 1219-1248.  doi: 10.1017/S0308210502000598.  Google Scholar

[19]

P. Laurençot and D. Wrzosek, The discrete coagulation equations with collisional breakage, J. Statist. Phys., 104 (2001), 193-220.  doi: 10.1023/A:1010309727754.  Google Scholar

[20]

F. Leyvraz and H. R. Tschudi, Singularities in the kinetics of coagulation processes, J. Phys. A, 14 (1981), 3389-3405.  doi: 10.1088/0305-4470/14/12/030.  Google Scholar

[21]

D. J. McLaughlinW. Lamb and A. C. McBride, An existence and uniqueness result for a coagulation and multiple-fragmentation equation, SIAM J. Math. Anal., 28 (1997), 1173-1190.  doi: 10.1137/S0036141095291713.  Google Scholar

[22]

V. S. Safronov, Evolution of the Protoplanetary Cloud and Formation of the Earth and the Planets, Israel Program for Scientific Translations Ltd. Jerusalem, 1972. Google Scholar

[23]

I. W. Stewart, A global existence theorem for the general coagulation-fragmentation equation with unbounded kernels, Math. Methods Appl. Sci., 11 (1989), 627-648.  doi: 10.1002/mma.1670110505.  Google Scholar

[24]

R. D. VigilI. Vermeersch and R. O. Fox, Destructive aggregation: aggregation with collision-induced breakage, Colloid and Interface Science, 302 (2006), 149-158.  doi: 10.1016/j.jcis.2006.05.066.  Google Scholar

[25]

I. I. Vrabie, Compactness Methods for Nonlinear Evolutions, 2nd edition, Pitman Monogr. Surveys Pure Appl. Math., Longman, 1995.  Google Scholar

[26]

D. Wilkins, A geometrical interpretation of the coagulation equation, J. Phys. A, 15 (1982), 1175-1178.  doi: 10.1088/0305-4470/15/4/020.  Google Scholar

[1]

Prasanta Kumar Barik. Existence of mass-conserving weak solutions to the singular coagulation equation with multiple fragmentation. Evolution Equations & Control Theory, 2020, 9 (2) : 431-446. doi: 10.3934/eect.2020012

[2]

Prasanta Kumar Barik, Ankik Kumar Giri. A note on mass-conserving solutions to the coagulation-fragmentation equation by using non-conservative approximation. Kinetic & Related Models, 2018, 11 (5) : 1125-1138. doi: 10.3934/krm.2018043

[3]

Klemens Fellner, Evangelos Latos, Takashi Suzuki. Global classical solutions for mass-conserving, (super)-quadratic reaction-diffusion systems in three and higher space dimensions. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3441-3462. doi: 10.3934/dcdsb.2016106

[4]

Alain Bensoussan, Miroslav Bulíček, Jens Frehse. Existence and compactness for weak solutions to Bellman systems with critical growth. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 1729-1750. doi: 10.3934/dcdsb.2012.17.1729

[5]

Roman M. Taranets, Jeffrey T. Wong. Existence of weak solutions for particle-laden flow with surface tension. Discrete & Continuous Dynamical Systems, 2018, 38 (10) : 4979-4996. doi: 10.3934/dcds.2018217

[6]

Yong Zeng. Existence and uniqueness of very weak solution of the MHD type system. Discrete & Continuous Dynamical Systems, 2020, 40 (10) : 5617-5638. doi: 10.3934/dcds.2020240

[7]

Keisuke Takasao. Existence of weak solution for mean curvature flow with transport term and forcing term. Communications on Pure & Applied Analysis, 2020, 19 (5) : 2655-2677. doi: 10.3934/cpaa.2020116

[8]

Alain Hertzog, Antoine Mondoloni. Existence of a weak solution for a quasilinear wave equation with boundary condition. Communications on Pure & Applied Analysis, 2002, 1 (2) : 191-219. doi: 10.3934/cpaa.2002.1.191

[9]

Tong Li, Anthony Suen. Existence of intermediate weak solution to the equations of multi-dimensional chemotaxis systems. Discrete & Continuous Dynamical Systems, 2016, 36 (2) : 861-875. doi: 10.3934/dcds.2016.36.861

[10]

Feng Li, Yuxiang Li. Global existence of weak solution in a chemotaxis-fluid system with nonlinear diffusion and rotational flux. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5409-5436. doi: 10.3934/dcdsb.2019064

[11]

Toyohiko Aiki. On the existence of a weak solution to a free boundary problem for a model of a shape memory alloy spring. Discrete & Continuous Dynamical Systems - S, 2012, 5 (1) : 1-13. doi: 10.3934/dcdss.2012.5.1

[12]

Zhenhua Guo, Zilai Li. Global existence of weak solution to the free boundary problem for compressible Navier-Stokes. Kinetic & Related Models, 2016, 9 (1) : 75-103. doi: 10.3934/krm.2016.9.75

[13]

Claude Bardos, E. S. Titi. Loss of smoothness and energy conserving rough weak solutions for the $3d$ Euler equations. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 185-197. doi: 10.3934/dcdss.2010.3.185

[14]

Jian-Guo Liu, Jinhuan Wang. Global existence for a thin film equation with subcritical mass. Discrete & Continuous Dynamical Systems - B, 2017, 22 (4) : 1461-1492. doi: 10.3934/dcdsb.2017070

[15]

Miao Yu. A solution of TSP based on the ant colony algorithm improved by particle swarm optimization. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 979-987. doi: 10.3934/dcdss.2019066

[16]

Lingbing He. On the global smooth solution to 2-D fluid/particle system. Discrete & Continuous Dynamical Systems, 2010, 27 (1) : 237-263. doi: 10.3934/dcds.2010.27.237

[17]

Shaoqiang Shang, Yunan Cui. Weak approximative compactness of hyperplane and Asplund property in Musielak-Orlicz-Bochner function spaces. Electronic Research Archive, 2020, 28 (1) : 327-346. doi: 10.3934/era.2020019

[18]

Roberto Livrea, Salvatore A. Marano. A min-max principle for non-differentiable functions with a weak compactness condition. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1019-1029. doi: 10.3934/cpaa.2009.8.1019

[19]

Cong Qin, Xinfu Chen. A new weak solution to an optimal stopping problem. Discrete & Continuous Dynamical Systems - B, 2020, 25 (12) : 4823-4837. doi: 10.3934/dcdsb.2020128

[20]

Shuxing Chen, Jianzhong Min, Yongqian Zhang. Weak shock solution in supersonic flow past a wedge. Discrete & Continuous Dynamical Systems, 2009, 23 (1&2) : 115-132. doi: 10.3934/dcds.2009.23.115

2019 Impact Factor: 1.311

Article outline

[Back to Top]